Nishmat's Women’s Health and HalachaIn memory of Chaya Mirel bat R' Avraham

  • Hebrew
  • English
  • Espnaol
  • Francais
Menu

Blood on Replens applicator

19 December, 2015

Question:

I am in menopause for over 3 years. I was inserting Replens Feminine Moisturizer with a plastic applicator and there were small specks of blood on the top of the applicator when I removed it. Is there any problem with that blood?

Looking forward to hearing from you. Thank you so much.


Answer:

Unfortunately, a menopausal woman can still become niddah if she experiences uterine bleeding.

Because the applicator was inserted into the vaginal canal, any stain found on it is treated like a stain on a bedikah and we do not apply the leniencies of stains found externally.  Therefore, regardless of size, if the color is problematic, you would be rendered niddah.

However, if you can confirm that the blood was due to trauma to the cervix or the vaginal walls (and not from the uterus), then you would not be rendered niddah. You can have your doctor or a bodeket taharah perform an internal examination and if she can visually ascertain the presence of a wound or irritation of the cervix or vagina, then you may attribute the stains to that source and would not be rendered niddah.

For the future, you should avoid looking at the applicator after you remove it, and rinse it off or discard it without looking.

In general, if uterine bleeding resumes a year or more after menopause, it is advisable to see a physician.

Please feel free to get back to us with any further questions.


This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases. All health and health-related information contained within Nishmat's Women's Health & Halacha Web site is intended to be general in nature and should not be used as a substitute for consulting with your health care professional. The advice is intended to offer a basis for individuals to discuss their medical condition with their health care provider but not individual advice. Although every effort is made to ensure that the material within Nishmat's Women's Health & Halacha Web site is accurate and timely, it is provided for the convenience of the Web site user but should not be considered official. Advice for actual medical practice should be obtained from a licensed health care professional.

For further questions or comments: 

The Nishmat Women's Health and Halacha Site is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefited from the service, and wish to enable us to help others, click here to donate.


Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.